Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 26, 2011, 5:21 PM MDT for Gallatin County, Madison County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2011, 5:21 PM MDT (23:21 UTC)
- Expired
- Aug 26, 2011, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Great Falls, MT
Counties Gallatin County, MT, Madison County, MT
The radar
The Pocatello radar (KSFX), 190 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.4 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441
WWUS85 KTFX 262321
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
521 PM MDT FRI AUG 26 2011
MTZ008-015-055-270000-
BEAVERHEAD MT-GALLATIN MT-MADISON MT-
521 PM MDT FRI AUG 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVERHEAD...SOUTHERN
MADISON AND SOUTHERN GALLATIN COUNTIES UNTIL 600 PM MDT...
AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING EAST AT 25 MPH THROUGH SOUTHERN
BEAVERHEAD...SOUTHERN MADISON...AND SOUTHERN GALLATIN COUNTIES.
GUSTS UP TO 55 MPH AND HAIL UP TO ONE-HALF INCH IN DIAMETER ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN BEAVERHEAD COUNTY...INCLUDING MONIDA
AND LAKEVIEW...
RURAL SOUTHERN MADISON COUNTY...INCLUDING RAYNOLDS PASS...
RURAL SOUTHERN GALLATIN COUNTY...INCLUDING BIG SKY
AND WEST YELLOWSTONE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4445 11302 4476 11314 4478 11334 4486 11347
4573 11078 4536 11091 4534 11102 4507 11104
4508 11113 4449 11109 4474 11138 4461 11151
4453 11147 4450 11183 4456 11188 4451 11212
4456 11227 4445 11238 4448 11277 4435 11285
TIME...MOT...LOC 2318Z 249DEG 21KT 4486 11207
$$
COULSTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:32 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 26, 3:32 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 332 PM MDT FRI AUG 26 2011 .DISCUSSION... TONIGHT THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN THE MAIN FEATURE OVER THE ZONES WITH SEVERAL WEAK DISTURBANCES MOVING INTO THE RIDGE. ONE OF THESE SHORTWAVES IS CURRENTLY MOVING THROUGH AN UNSTABLE AIRMASS. THIS HAS CAUSED THE DEVELOPMENT OF THUNDERSTORMS WHICH WILL PERSIST INTO THE EARLY EVENING. STABLE CONDITIONS WILL RETURN DURING THE EVENING AND CONVECTION WILL RAPIDLY DIMINISH. THE AIRMASS BECOMES SLIGHTLY UNSTABLE SATURDAY AND CONDITIONS WILL BECOME MORE BREEZY...AND VERY DRY CONDITIONS WILL PERSIST ACROSS THE ZONES. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE SOUTHWEST ZONES. YET ANOTHER SHORTWAVE WILL BE APPROACHING THE ROCKIES BY LATE SUNDAY AND ISOLATED LATE AFTERNOON CONVECTION WILL AGAIN BE POSSIBLE. TEMPERATURES WILL REMAIN WELL ABOVE NORMALS THROUGH THE PERIOD. ZELZER SUNDAY NIGHT THROUGH FRIDAY...EXTENDED RANGE MODELS CONTINUE TO SHOW A MOVE AWAY FROM THE CURRENT WARM AND DRY CONDITIONS TO MORE UNSETTLED AND COOLER PATTERN FOR THE LATTER HALF OF NEXT WEEK. THE PERSISTENT HIGH PRESSURE RIDGE WILL HOLD ON FROM LATE SUN THRU MON BEFORE WEAKENING AND SHIFTING EASTWARD. A WEAK IMPULSE MOVING THRU THE RIDGE MAY SET OFF A FEW THUNDERSTORMS ACROSS SW MT SUN NIGHT AND TEMPS WILL REACH THE UPPER 80S TO LOW 90S AGAIN ON MON. TRANSITION BEGINS ON TUES AS THE FIRST OF SEVERAL SHORTWAVE SYSTEMS ASSOCIATED WITH A BROAD CANADIAN TROF ARRIVES INTO OUR AREA. PRECIPITATION LOOKS TO BE SPOTTY IN COVERAGE WITH THE FIRST WAVE BUT MODELS ARE REASONABLY CONSISTENT IN SHOWING PRECIP BECOMING MORE WIDESPREAD AS THE MAIN TROF AXIS MOVES FROM SW CANADA INTO THE NRN ROCKIES ON WED AND THUR. THERE ARE A FEW MODEL DIFFERENCES...SUCH AS LOCATION OF THE HIGHER RAINFALL AREAS AND SPEED OF THE MAIN TROF...THAT SHOULD BE RESOLVED IN LATER MODEL RUNS...BUT MOST LOCATIONS SHOULD SEE A PERIOD OR TWO OF SHOWERS AND THUNDERSTORMS AS THE TROF PASSES. AND ALL SITES WILL SEE COOLER TEMPS...WITH HIGHS IN THE MID 80S ON TUES THEN DROPPING INTO THE LOW-MID 70S FROM WED ONWARD AS A COLD FRONT SWEEPS OVER THE REGION LATE TUES AND COOLER CANADIAN AIRMASS SETTLES IN BEHIND IT. WARANAUSKAS && .AVIATION... UPDATED 1822Z. AN UPPER LEVEL HIGH PRESSURE RIDGE REMAINS THE MAIN FEATURE OVER THE REGION. SEVERAL WEAK DISTURBANCES WILL MOVE INTO THE RIDGE AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE A THREAT INTO THE EVENING. STRONG AND GUSTY WINDS ARE POSSIBLE NEAR THESE THUNDERSTORMS. BRIEF MVFR CONDS ARE POSSIBLE NEAR THUNDERSTORMS...OTHERWISE VFR CONDS WILL PREVAIL DURING THE NEXT 24 HOURS. && .FIRE WEATHER... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH EARLY EVENING. EAST WINDS HAVE MOISTENED THE AIRMASS SLIGHTLY AND RELATIVE HUMIDITIES WILL REMAIN HAVE GENERALLY REMAINED NEAR OR ABOVE 20 PERCENT. A RED FLAG WARNING WILL BE ISSUED FOR THE WESTERN PORTIONS OF NORTH CENTRAL MONTANA SATURDAY AFTERNOON THROUGH EVENING DUE TO BREEZY AND DRY CONDITIONS. A FIRE WEATHER WATCH WILL BE ISSUED FOR SATURDAY AFTERNOON AND EVENING AS WELL...AS HUMIDITIES ARE EXPECTED TO BE SIMILARLY DRY BUT WINDS ARE FORECAST TO BE SLIGHTLY LIGHTER. WILL FURTHER EVALUATE THE WATCH SITUATION OVERNIGHT. ZELZER/COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 57 94 56 87 / 20 10 10 10 CTB 51 90 52 83 / 20 10 10 10 HLN 57 93 58 89 / 20 20 20 10 BZN 51 93 50 89 / 30 20 20 20 WEY 37 81 43 79 / 30 30 30 20 DLN 51 87 52 86 / 20 20 20 20 HVR 54 94 56 88 / 30 10 20 10 LWT 55 90 54 83 / 40 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 26, 4:54 PM MDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 454 PM MDT FRI AUG 26 2011 MTZ009-010-012-044>046-048>050-054-272300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-MEAGHER- 454 PM MDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING IS IN EFFECT FROM NOON MDT SATURDAY UNTIL MIDNIGHT MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY. .SPOTTER INFORMATION STATEMENT... REPORTS OF SEVERE WEATHER OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ011-013-051-272300- HILL-CHOUTEAU-FERGUS- 452 PM MDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY. .SPOTTER INFORMATION STATEMENT... REPORTS OF SEVERE WEATHER OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ014-015-052-053-055-272300- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-BROADWATER- GALLATIN- 452 PM MDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF SEVERE WEATHER OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008-272300- BEAVERHEAD- 452 PM MDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ047-272300- BLAINE- 452 PM MDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 2:52 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MDT FRI AUG 26 2011 MTZ008-015-262130- BEAVERHEAD MT-MADISON MT- 252 PM MDT FRI AUG 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND CENTRAL BEAVERHEAD COUNTIES UNTIL 330 PM MDT... AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTH OF LIMA...OR 23 MILES SOUTH OF DILLON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN BEAVERHEAD COUNTY... RURAL SOUTHWESTERN MADISON COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4528 11211 4478 11189 4468 11260 4496 11277 TIME...MOT...LOC 2052Z 247DEG 13KT 4489 11249 COULSTON
Special weather statement, Aug 26, 3:44 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
344 PM MDT FRI AUG 26 2011
MTZ008-015-055-262230-
BEAVERHEAD MT-GALLATIN MT-MADISON MT-
344 PM MDT FRI AUG 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GALLATIN...SOUTHERN
MADISON AND SOUTHEASTERN BEAVERHEAD COUNTIES UNTIL 430 PM MDT...
AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS...MOVING NORTHEAST AT 20 MPH ACROSS
SOUTHERN BEAVERHEAD...SOUTHERN MADISON...AND SOUTHERN AND CENTRAL
GALLATIN COUNTIES.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MONIDA...
LAKEVIEW...
RAYNOLDS PASS...
GALLATIN GATEWAY...
BOZEMAN HOT SPRINGS...
BOZEMAN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4445 11302 4467 11308 4593 11079 4560 11078
4552 11091 4536 11091 4534 11102 4507 11104
4508 11113 4477 11108 4470 11131 4474 11138
4465 11149 4453 11185 4456 11189 4451 11212
4456 11227 4445 11238 4449 11273 4435 11284
TIME...MOT...LOC 2143Z 252DEG 26KT 4545 11132
COULSTONSpecial weather statement, Aug 26, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
521 PM MDT FRI AUG 26 2011
MTZ008-015-055-270000-
BEAVERHEAD MT-GALLATIN MT-MADISON MT-
521 PM MDT FRI AUG 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAVERHEAD...SOUTHERN
MADISON AND SOUTHERN GALLATIN COUNTIES UNTIL 600 PM MDT...
AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING EAST AT 25 MPH THROUGH SOUTHERN
BEAVERHEAD...SOUTHERN MADISON...AND SOUTHERN GALLATIN COUNTIES.
GUSTS UP TO 55 MPH AND HAIL UP TO ONE-HALF INCH IN DIAMETER ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN BEAVERHEAD COUNTY...INCLUDING MONIDA
AND LAKEVIEW...
RURAL SOUTHERN MADISON COUNTY...INCLUDING RAYNOLDS PASS...
RURAL SOUTHERN GALLATIN COUNTY...INCLUDING BIG SKY
AND WEST YELLOWSTONE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4445 11302 4476 11314 4478 11334 4486 11347
4573 11078 4536 11091 4534 11102 4507 11104
4508 11113 4449 11109 4474 11138 4461 11151
4453 11147 4450 11183 4456 11188 4451 11212
4456 11227 4445 11238 4448 11277 4435 11285
TIME...MOT...LOC 2318Z 249DEG 21KT 4486 11207
COULSTONThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:06 PM MDT | Special Weather Statement | TFX | Jefferson | 39 min |
| Aug 25, 6:43 PM MDT | Special Weather Statement | TFX | Jefferson | 62 min |
| Aug 26, 2:52 PM MDT | Special Weather Statement | TFX | Beaverhead | 38 min |
| Aug 26, 3:31 PM MDT | Fire Weather Watch | TFX | Blaine, Chouteau, Fergus, Hill, Phillips | 13 hr |
| Aug 26, 3:31 PM MDT | Red Flag Warning | TFX | Cascade, Fergus, Glacier, Judith Basin, Lewis and Clark, Liberty and 4 more | 29 hr |
| Aug 26, 3:44 PM MDT | Special Weather Statement | TFX | Gallatin | 46 min |
| Aug 26, 5:42 PM MDT | Special Weather Statement | TFX | Hill | 48 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.